Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2014, 3:36 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- Sep 6, 2014, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:48 PM EDT | TSTM WND DMG | Fairfield, CT | NUMEROUS TREES REPORTED DOWN BY POLICE DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS51 KOKX 061936
SVROKX
CTC001-062015-
/O.NEW.KOKX.SV.W.0066.140906T1936Z-140906T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 415 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR WILTON...MOVING EAST AT 30
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTPORT...STRATFORD...FAIRFIELD AND BRIDGEPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
&&
LAT...LON 4122 7311 4120 7311 4118 7312 4117 7311
4114 7311 4116 7320 4114 7321 4114 7323
4111 7326 4112 7330 4110 7334 4111 7344
4123 7339
TIME...MOT...LOC 1935Z 275DEG 17KT 4115 7338
$$
FORECASTER: JCP2 follow-up statements
730
WWUS51 KOKX 061951
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT SAT SEP 6 2014
CTC001-062015-
/O.CON.KOKX.SV.W.0066.000000T0000Z-140906T2015Z/
FAIRFIELD CT-
351 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR FAIRFIELD COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRFIELD...OR 6 MILES SOUTHWEST OF BRIDGEPORT...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRATFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4122 7311 4118 7312 4117 7311 4114 7311
4116 7320 4114 7321 4114 7323 4111 7326
4112 7328 4112 7333 4122 7334
TIME...MOT...LOC 1949Z 275DEG 17KT 4114 7329
$$
JCP798
WWUS51 KOKX 062007
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT SEP 6 2014
CTC001-062017-
/O.EXP.KOKX.SV.W.0066.000000T0000Z-140906T2015Z/
FAIRFIELD CT-
407 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 415 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT
OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4122 7311 4118 7312 4117 7311 4114 7311
4116 7320 4114 7321 4114 7323 4111 7326
4112 7328 4112 7333 4122 7334
TIME...MOT...LOC 2007Z 275DEG 17KT 4113 7318
$$
JCPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:00 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 6, 2:00 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 200 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT FROM THE EASTERN GREAT LAKES WILL PASS THROUGH THIS EVENING...FOLLOWED BY HIGH PRESSURE FOR SUNDAY. THE HIGH WILL SHIFT TO THE NORTH AND BUILD INTO THE CANADIAN MARITIMES FROM SUNDAY NIGHT INTO TUESDAY. LOW PRESSURE WILL APPROACH FROM THE SOUTH ON TUESDAY...THEN MOVE FARTHER OUT TO SEA TUESDAY NIGHT INTO WEDNESDAY. WEAK HIGH PRESSURE WILL THEN RETURN WEDNESDAY. LOW PRESSURE WILL APPROACH WEDNESDAY NIGHT THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE CWA. NORMALLY WOULD EXCLUDE SUFFOLK COUNTY...WITH WITH A VERY MOIST AIR MASS IN PLACE AND WESTERLY FLOW ALOFT...TSTMS THAT HAVE A TRAJECTORY FROM NYC OR A SHORT TRAJECTORY OVER LONG ISLAND SOUND COULD VERY WELL SURVIVE AS THE MOVE ACROSS LONG ISLAND. SCT TSTMS HAVE DEVELOPED IN NW NJ AND THE LOWER HUDSON VALLEY...AND SHOULD SPREAD E TOWARD NYC METRO...NE NJ AND SW CT LATER THIS AFTERNOON...THEN INTO LONG ISLAND AND ERN CT TOWARD EVENING. FROM PREV DISCUSSION...INSTABILITY IS HIGH IN THIS AREA AND JUST TO THE EAST ACROSS NJ...WITH SBCAPE 3000-3500 J/KG...AND MLCAPE 2000-2500 J/KG. WEAK AXIS OF 850-250 MB DIFFERENTIAL DIVERGENCE OVER CENTRAL PA SHOULD PROVIDE FORCING FOR AN INITIAL ROUND OF TSTM DEVELOPMENT EARLY THIS AFTERNOON...SPREADING GRADUALLY E ACROSS THE LOWER HUDSON VALLEY TOWARD NE NJ AND NYC METRO THROUGH THE AFTERNOON. EFFECTIVE BULK SHEAR IS MARGINAL...ONLY ABOUT 25 KT...BUT MAGNITUDE OF INSTABILITY ALONG WITH DCAPE ABOUT 800 J/KG SHOULD BE ENOUGH FOR STRONGER PULSE STORMS OR SMALL BOWING SEGMENTS TO BECOME CAPABLE OF PRODUCING DAMAGING WINDS. HEAVY RAIN ALSO POSSIBLE...ESPECIALLY WHERE STORMS CAN ORGANIZE INTO LINE SEGMENTS NEARLY PARALLEL WITH WESTERLY FLOW ALOFT AND BEGIN TRAINING. LIFE GUARDS REPORT A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES AS FCST. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... ANOTHER ROUND OF SHOWERS/TSTMS CAPABLE OF PRODUCING SEVERE WX SHOULD ACCOMPANY THE COLD FRONT...SPREADING SE FROM THE LOWER HUDSON VALLEY INTO NYC METRO AND SW CT FROM ABOUT 6-9 PM...THEN WEAKENING AS IT MOVES EAST ACROSS ERN CT/LONG ISLAND LATER IN THE EVENING. THE COLD FRONT SHOULD PUSH TO THE SE THEREAFTER...WITH MORE OF A NORTHERLY FLOW TAKING SHAPE...ALLOWING A DRIER AND COOLER AIR MASS TO MOVE IN. INTERIOR REGIONS WILL HAVE VERY LIGHT WINDS AND WITH THE COOLER TEMPERATURES ADVECTING IN...PATCHY FOG WILL DEVELOP LATE AT NIGHT INTO THE EARLY MORNING ESPECIALLY IN THOSE AREAS THAT RECEIVED RAIN EARLIER. SUNDAY INTO MONDAY...FAIR AND DRY WEATHER EXPECTED. HUMIDITY LEVELS WILL BE REMARKABLY COOLER WITH A NORTHEASTERLY FETCH DEVELOPING AND A LOWERING TREND IN THE DEWPOINTS AS HIGH PRESSURE SETTLES NORTH OF THE REGION. TEMPERATURES WILL BE QUITE A BIT COOLER AS WELL...MID 70S TO NEAR 80 SUNDAY AND LOW TO UPPER 70S MONDAY. THESE VALUES WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE SHIFTS INTO THE CANADIAN MARITIMES. WITH AN EXTENDED PERIOD OF EASTERLY FLOW AND NEAR HIGH TIDES...COASTAL WATER LEVELS WILL NEED TO BE MONITORED. SEE TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS. IN TERMS OF WEATHER...THE RETREATING HIGH WILL GIVE WAY TO LOW PRESSURE FROM THE SOUTH...ALBEIT WEAK LOW PRESSURE. THE CHANCES FOR RAIN WILL INCREASE FROM SOUTH TO NORTH. THERE IS UNCERTAINTY IN THE TIMING AND LOCATION OF THE LOW WITH DIFFERENCES BETWEEN THE GFS...ECMWF...NAM...AND CMC WITH THESE PARAMETERS. SO IN SUBSEQUENT FORECASTS...6-12 HOUR SHIFTS OF THE CHANCES OF RAIN WILL BE POSSIBLE WITH THE POPS FOR RAIN INCREASING OR DECREASING POTENTIALLY AS WELL DEPENDING ON THE LOW TRACK. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... CHANCES FOR RAIN SLOWLY DECREASE TUESDAY NIGHT IN RESPONSE TO DEPARTING LOW PRESSURE OFFSHORE. WEDNESDAY THROUGH EARLY FRIDAY...SHOWS AN INTENSIFYING LOW MOVING NE ACROSS THE GREAT LAKES WITH ITS TRAILING COLD FRONT APPROACHING BRINGING A ROUND OF SHOWERS AND TSTMS...ESPECIALLY LATE THURSDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... ***HIGH IMPACT AVIATION WEATHER DAY FOR NY METRO EXPECTED THIS AFTERNOON AND EVENING*** GENERALLY VFR CONDITIONS ACROSS THE REGION...EXCEPT ACROSS THE SOUTH SHORE OF LONG ISLAND WHERE SOME IFR OR LESS STRATUS HAS DEVELOPED. THESE CIGS MAY REMAIN AT KISP LONGER THAN FORECAST AND WILL NEED TO KEEP AN EYE ON THIS. OTHERWISE...AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE CWA THROUGH MIDNIGHT. ANY THUNDERSTORMS THAT DEVELOP AND MOVE ACROSS THE TERMINALS MAY RESULT IN SUB-VFR CONDITIONS WITH HEAVY RAIN AND GUSTY WIND. SOUTH TO SOUTHWEST WINDS BETWEEN 8-12 KT WITH OCCASIONAL GUSTS TO 20 KT ARE EXPECTED THIS AFTERNOON AND EVENING. AS THE FRONT MOVES ACROSS THE AREA..WINDS WILL VEER TO THE WEST...THEN NORTHWEST AND EVENTUALLY NORTHERLY. SOME LINGERING SHOWERS POSSIBLE AFTER MIDNIGHT BEHIND DEPARTING COLD FRONT...THEN DRY WEATHER WITH VFR CONDITIONS ARE EXPECTED SUNDAY. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .SUN-MON...VFR. .MON NGT...MVFR CIG POSSIBLE. E WINDS G20KT. .TUE...VFR. E-NE WINDS G15-20KT. .WED...MVFR CIG POSSIBLE. .THU...CHANCE OF SUB-VFR IN SHOWERS. && .MARINE... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM. A COLD FRONT WILL APPROACH THE WATERS LATER TODAY..AND MOVE ACROSS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL IMPACT AREA WATERS LATE THIS AFTERNOON AND THROUGH TONIGHT. HIGH PRES THEN BUILDS INTO THE REGION FOR THE START OF THE NEW WEEK BEFORE MOVING OFFSHORE. MONDAY THROUGH EARLY WEDNESDAY....PREPARE FOR AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS WITH EAST WINDS OF 15 TO 25 KT AND ATLANTIC OCEAN WINDS INCREASING TO 20 TO 25 KT. UNDER A FULL MOON...THE POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING WILL BE INCREASING. WINDS AND SEAS ARE FORECAST TO SUBSIDE LATER WEDNESDAY AS LOW PRESSURE MOVES FURTHER OFFSHORE. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS WOULD RESULT IN LOCALIZED FLOODING OF URBAN/POOR DRAINAGE AND OTHER LOW LYING AREAS AND SMALL STREAMS. THE HIGHER ANTICIPATED STORM MOTION IS EXPECTED TO KEEP FLOODING A LESSER THREAT IN TERMS OF AREAL COVERAGE. MONDAY NIGHT THROUGH TUESDAY NIGHT...THERE IS A LOW CHANCE OF HEAVY RAIN OF 1 TO 2 INCHES DEPENDING ON THE COASTAL LOW TRACK AND INTENSITY. THURSDAY AND THURSDAY NIGHT...THERE IS A LOW CHANCE OF HEAVY RAIN AROUND 1 INCH AS A COLD FRONT APPROACHES. && .TIDES/COASTAL FLOODING... FOR EARLY IN THE WORK WEEK...POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING WILL INCREASE UNDER A FULL MOON WITH HIGH ASTRONOMICAL TIDES AND AN INCREASINGLY LONG DEVELOPING EAST FETCH ACROSS THE WESTERN ATLANTIC OCEAN AND LONG ISLAND SOUND...MAKING ALL COASTAL AREAS VULNERABLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GC/JM NEAR TERM...GOODMAN SHORT TERM...GOODMAN/JM LONG TERM...GC AVIATION...BC MARINE...GC/MPS HYDROLOGY...GC/JM TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 6, 1:36 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 136 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 6, 12:52 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1252 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1252 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... HEAVY RAIN...AND FREQUENT COULD TO GROUND LIGHTNING. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GOODMAN
Special weather statement, Sep 6, 12:53 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 1253 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1253 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GOODMAN
Special weather statement, Sep 6, 2:11 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SAT SEP 6 2014
CTZ005-009-NYZ068-070-061915-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD-
211 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM AND
WESTCHESTER COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM OSSINING TO PEACH LAKE...AND
MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4139 7319 4138 7316 4135 7313 4114 7330
4113 7389 4115 7389 4118 7392 4130 7383
4139 7367 4140 7319
JCPSpecial weather statement, Sep 6, 2:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT SAT SEP 6 2014
NJZ006-107-108-NYZ074-061930-
EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN UNION-
237 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN ISLAND)
AND UNION COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4069 7444 4069 7421 4068 7414 4069 7412
4069 7406 4056 7409 4054 7411 4054 7425
4056 7422 4060 7422 4059 7429 4061 7431
4059 7446 4066 7441 4066 7446 4067 7447
JCPSpecial weather statement, Sep 6, 3:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SAT SEP 6 2014
NYZ072-073-176-177-179-062000-
BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-
321 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT BRONX...NEW YORK (MANHATTAN)...
NORTHERN NASSAU AND QUEENS COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDTOWN MANHATTAN...AND MOVING EAST AT 30
MPH.
CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4080 7398 4086 7376 4084 7376 4088 7371
4085 7366 4088 7366 4090 7365 4092 7356
4077 7350 4074 7370 4076 7372 4074 7374
4071 7392 4074 7396 4071 7397 4071 7400
JCPSpecial weather statement, Sep 6, 3:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SAT SEP 6 2014
CTZ005-006-009-010-062030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
326 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM NEW CANAAN TO SHELTON...AND
MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4127 7290 4128 7292 4127 7292 4120 7301
4120 7306 4117 7310 4114 7310 4116 7320
4113 7324 4114 7353 4119 7353 4121 7348
4126 7352 4139 7289
JCPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:11 PM EDT | Special Weather Statement | OKX | 64 min | |
| Sep 6, 3:26 PM EDT | Special Weather Statement | OKX | 64 min | |
| Sep 6, 4:17 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 43 min |
| Sep 6, 4:49 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 116 min |
| Sep 6, 4:49 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 41 min |
| Sep 6, 6:23 PM EDT | Special Weather Statement | OKX | 37 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.